How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5770
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
54658078
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

Hi Katie In one of your answers you wrote (quote) headache,

This answer was rated:

Hi Katie: In one of your answers you wrote:(quote) headache, hyperactivity, nervousness, anxiety, and irritability. In your case, if you are sensitive to synthroid and your body does not process it quickly, then you could build up the medication in your body and have in essence, an overdose. That could easily explain your anxiety and panic attacks.



It is good that you are seeing a endocrinologist. Getting your hormonal levels back to normal will help greatly in understanding where the anxiety is coming from and give you a way to address it so you can resolve it. As it is now, there is no way to know the exact origins of your symptoms. I agree with your doctor, you are better off dealing with the side effects of the Xanax until this situation is all worked out. Your body will continue to adjust to the Xanax and hopefully, the side effects will decrease. That is what usually happens for most people. (QUOTE)

This is where I am today, everything you said above. But here's my question for today....how long does it take to get hormonal levels back to normal? I'm in my 6th week off synthroid. My psych said maybe next week or so we'll have some lab work done to see where we are.

Right now it's a waiting game for me. I accept that I am exactly where God wants me to be at this time of my life, although I don't understand why but I trust Him. I can't say it's easy but one day at a time is not so hard.

But anyway, any approximate time for my thyroid to get back in balance?

Thanks, XXXXX XXXXX
Rita

Hi Rita, it's good to hear from you!

 

My understanding is that synthroid, once it is stopped, stops affecting you soon afterward if not immediately. Synthroid is not actually a drug so once you stop taking it, your body is no longer affected by it. So that would mean that your hormonal levels would start leveling off right away. But hat is something the doctor can better explain. My understanding of the situation extends only to how hormones and Synthroid may affect your anxiety, or other emotional effects of hormones.

 

I know waiting is hard. But in the meanwhile, try working on some of your anxiety with the resources you have. It will help give you a focus. Anytime you feel stress about your health issues, try something new to alleviate your anxiety. Also, have you tried joining any support groups for anxiety or even for hormonal problems? If you need help finding support groups, I'd be glad to help. Joining a group would help you feel less alone and give you some good information about what others experience. And you can do it on line so you would not have to find one near by your home.

 

It is difficult to understand why God has allowed this situation for you. But He does not do anything without a reason. And someday it will be clear. My guess is that you will be used to help someone who needs someone to turn to. Your ability to understand and give is perfect for helping someone else!

 

Let me know how your test turns out next week. And if you want to work on your anxiety and other feelings around what you are going through, I'm here.

 

Take care, Rita. I will keep praying for you.

 

Kate

 

 

TherapistMarryAnn and other Mental Health Specialists are ready to help you

Related Mental Health Questions